Quantcast

Subscribe to:
POZ magazine
Newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr Instagram
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
December 22, 2014, 04:40:35 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 650165
  • Total Topics: 49630
  • Online Today: 192
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online
Users: 3
Guests: 150
Total: 153

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: Acyclovir in Shingles  (Read 2432 times)

0 Members and 1 Guest are viewing this topic.

Offline cybermakhi

  • Member
  • Posts: 4
Acyclovir in Shingles
« on: August 07, 2006, 12:40:57 PM »
Recently started having severe pain in my arm and shoulder followed by rash on my arm .Also noticed numbness of my little fingure.My doctor says i have shingles and put me on Acyclovir.Been on HAART for a year( Truvada + Lamivudine) and my counts are ok with no virus detected.
I wonder why i have got the rash and how lonf will it take to get over the pain.I started the med on the same day i had the rash.

Offline newt

  • Member
  • Posts: 3,887
  • the one and original newt
Re: Acyclovir in Shingles
« Reply #1 on: August 07, 2006, 03:25:51 PM »
The bad news (as I know from personal experience) is the pain may take several weeks to depart finally.  Post-shingles neuralgia can last several months (took more than 1 year for the tingling in my foot to finally go). I was given amitriptyline for the pain, but that was like acid for me so I just suffered.  No special reason why you should get shingles now, all sorts of things can set it off (another infection like flu, sunlight, stress or some sort). It is good you started the acyclovir the same day, it improves outcomes.

Sorry not to be more upbeat, but there's no disguising that this is a nasty fucker.

- matt

Now playing: Just a Minute on Radio 4
"The object is to be a well patient, not a good patient"

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.